MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLA260300
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On an unknown date in 2006, the patient was treated for an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses (unknown).Reportedly, the patient was seen in the emergency department for kidney stones and had ct imaging (date unknown).During that scan, it was noted an increase in size of the aneurysm sac from a previous ct dated (b)(6) 2013.In 2013 the aneurysm sac measured 6.4 x 6.7.On the recent ct (noncontrasted) the aneurysm sac was found to measure 8.3 x 7.5.The physician discussed the aneurysm enlargement with a patient on (b)(6) 2015.Also, a type ii endoleak from a left-sided lumbar in the neck of the aneurysm was noticed.On (b)(6) 2015, this patient underwent a reintervention of a prior endovascular procedure using a gore® excluder® aaa endoprosthesis to treat an abdominal aortic aneurysm and also, a transabdominal sac embolization procedure for a type ii endoleak was performed.During the procedure the aortic branch vessel procedures (chimney) was done in the right renal artery.The patient tolerated the procedure.Reportedly, from (b)(6) 2016 to (b)(6) 2017, the maximum diameter of aortic aneurysm/lesion increased in size from 86mm to 91mm and a small endoleak was determined at the superior anterior and inferior posterior aspect of the aneurysmal sac.On (b)(6) 2018, a follow up cta showed that the maximum diameter of aortic aneurysm/lesion was 100mm.It was reported that on (b)(6) 2018, the maximum diameter of aortic aneurysm/lesion was 108mm.There was an endoleak present in the upper aspect of the aneurysmal sac just below the neck of indeterminate origin, but a type i endoleak could not be excluded.Reportedly, on (b)(6) 2018, the patient underwent the endovascular procedure and 2 gore® excluder® aaa endoprosthesis aortic extender components were implanted.Additionally, the right common iliac limb was extended and the left axillary artery cutdown and conduit placement was done with 8mm dacron graft.No type i endoleak was noticed during the procedure.On (b)(6) 2018, the follow up cta revealed that the maximum diameter of aortic aneurysm/lesion was 110mm.The follow up ctas on (b)(6) 2018, showed that the diameter of aneurysm was 107mm and stable infrarenal abdominal aortic aneurysm status post engraft therapy.No changes.No evidence of rupture.The physician is monitoring the patient.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8337965
Report Number2953161-2019-00016
Device Sequence Number2285445
Product Code MIH
UDI-Device Identifier00733132618774
UDI-Public00733132618774
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberPLA260300
Device Lot Number14038608
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient Weight93